Get E-Book on COVID-19

Q. Do I need to take medicines for elevated bilirubin?

Answered by
Dr. Happykumar Kagathara
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 23, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

My bilirubin levels are high. I just took an opinion from my general physician and he asked me to contact a gastroenterologist to know the exact reason for high bilirubin. Can you suggest any other tests or medication for this? I have also attached my laboratory reports for your reference.

Dr. Happykumar Kagathara

Medical Gastroenterology Surgical Gastroenterology
#

Hi,

Welcome to icliniq.com.

  • You have elevated unconjugated bilirubin and elevated total bilirubin (attachment removed to protect patient identity). But, your liver enzymes AST (aspartate transaminase) and ALT (alanine transaminase) are within normal limit.
  • Bilirubin level increases due to many reasons. If you have any kind of obstruction to bile duct, then total bilirubin and conjugated bilirubin will be elevated.
  • If the production of bilirubin in liver is high, then total bilirubin and unconjugated bilirubin will be high as in your case.
  • Formation of bilirubin is directly depends on the amount of red blood cell and hemoglobin level as the breakdown of hemoglobin may form bilirubin. This is a natural process and elevation of 0.5 to 0.7 levels of bilirubin is not significant.
  • Liver enzymes are within normal range and are considered as normal functioning of liver tissue.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Thank you doctor,

Do I need to take any medication? Please suggest me on this.

Dr. Happykumar Kagathara

Medical Gastroenterology Surgical Gastroenterology
#

Hi,

Welcome back to icliniq.com.

  • I do not think that you might require medications for this. Repeat your liver function tests after 15 or 20 days.
  • Also, get one ultrasonography of the abdomen for status of liver and spleen. I think this is sufficient as per your reports.
  • Please consult a medical gastroenterologist in person to get yourself examined.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Related Questions:
Do I need to worry about my LFT report?
According to the reports, do I need an immediate liver CT scan?
Are high sugar and raised liver enzymes side effects of Protonix?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can you please confirm my friend's diagnosis?

Query: Hi doctor, I am a general practitioner. I would like to consult with you regarding my friend, who has a normochromic normocytic anemia. His hemoglobin is currently 7.5. His diagnosis is not clear. I have all his laboratory data and bone marrow biopsy as well as aspiration if you want. He used to tak...  Read Full »

Why does alcohol make me itch?

Query: Hi doctor, Whenever I drink alcohol, I am getting itchy in my scalp, face and behind the ears. What could the reason? Please explain.  Read Full »

Kindly interpret the blood reports taken for fever, sleeplessness and body pain.

Query: Hello doctor, I am writing this letter for my mother-in-law. She is 65 years old and seems to be healthy. Recently she was suffering ill (fever, sleepless at night, body pain, etc.) thus visited a doctor (physician). After a physical examination and studying certain blood tests (that he was suggest...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.